Couldn't find what you looking for?

TRY OUR SEARCH!

OxyContin is a drug usually prescribed for chronic and severe pain, as well as to cancer patients to help them manage the pain and improve functioning. This drug contains large amounts of oxycodone, which is an opioid analgesic medication synthesized from opium-derived thebaine. Oxycodone is also found in similar drugs like Percodan and Tylox. This substance is highly psychoactive and because of it, this drug has become one of the most commonly abused prescription drugs in the United States. The street names for this drug include Oxy, O.C., and killer and hillbilly heroin. 

OxyContin abuse

This medicine is normally used twice a day, as prescribed by doctor. This medicine is potentially very addictive and even the patients who take the medicine as prescribes, are advised to gradually stop taking OxyContin by reducing the dosage in a course of a couple of days. However, people can abuse the OxyContin by either crushing the tablet and ingesting or snorting it, or diluting the tablet in water and injecting it directly into the body. When the tablet is crushed it rapidly gets into the system, and the chemical compounds are released without the time delay. In some cases, the dosage can even be fatal. 

Symptoms of OxyContin abuse

People who abuse OxyContin usually experience quick and intense high feeling similar to the effect of heroin. This drug is a central nervous system depressant and, in addition to various unpleasant symptoms, an overdose can even cause the failure in respiratory function, and potentially lead to death. It is easy to recognize the symptoms of OxyContin abuse since the most obvious symptoms include very slow breathing, general weakness, dizziness and even the loss of consciousness. A person may be extremely confused, tired, his or her pupils will become very small and the vision will typically be reduced. Additional symptoms include changes in the mental functions, cold and clammy skin, nausea, vomiting, and even coma.

What to do in the case of an overdose?

Patients who overdose on OxyContin are fully dependent on the help of others. If a person has a reason to believe his or her friend or relative has taken the excess amounts of OxyContin, it is very important to call for the emergency medical help and continue monitoring if the person is still breathing. If the person stops responding it is important to try calling his or her name and try to wake up and start talking. If a person stops breathing it is crucial to begin the rescue breathing as soon as possible: one breath on every five seconds. 

Your thoughts on this

User avatar Guest
Captcha